Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 237, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Apr 15, 2011, 2:15 PM PDT. It took effect at Apr 16, 2011, 2:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 2:15 PM PDT (21:15 UTC)
- In effect from
- Apr 16, 2011, 2:00 PM PDT
- Expired
- Apr 16, 2011, 3:03 AM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
906 WHUS76 KMTR 152115 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 215 PM PDT FRI APR 15 2011 PZZ560-160515- /O.NEW.KMTR.SC.Y.0237.110416T2100Z-110417T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 215 PM PDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY AFTERNOON BEFORE SUBSIDING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-160515- /O.NEW.KMTR.SC.Y.0237.110416T2100Z-110417T0400Z/ MONTEREY BAY- 215 PM PDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY AFTERNOON BEFORE SUBSIDING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-160515- /O.EXT.KMTR.SC.Y.0236.000000T0000Z-110417T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 215 PM PDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS FROM 15 TO 25 KNOTS WILL SUBSIDE EARLY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-160515- /O.EXT.KMTR.SC.Y.0236.000000T0000Z-110417T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 215 PM PDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS FROM 15 TO 25 KNOTS WILL SUBSIDE EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
683 WHUS76 KMTR 160404 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 904 PM PDT FRI APR 15 2011 PZZ575-161215- /O.CON.KMTR.SC.Y.0236.000000T0000Z-110417T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 904 PM PDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS FROM 15 TO 25 KNOTS WILL SUBSIDE EARLY EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-161215- /O.CON.KMTR.SC.Y.0236.000000T0000Z-110417T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 904 PM PDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS FROM 15 TO 25 KNOTS WILL SUBSIDE EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-161215- /O.CON.KMTR.SC.Y.0237.110416T2100Z-110417T0400Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 904 PM PDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY AFTERNOON BEFORE SUBSIDING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-161215- /O.CON.KMTR.SC.Y.0237.110416T2100Z-110417T0400Z/ MONTEREY BAY- 904 PM PDT FRI APR 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM PDT SATURDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KNOTS SATURDAY AFTERNOON BEFORE SUBSIDING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
943 WHUS76 KMTR 161003 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 303 AM PDT SAT APR 16 2011 PZZ535-560-161115- /O.CAN.KMTR.SC.Y.0237.110416T2100Z-110417T0400Z/ MONTEREY BAY-PIGEON POINT TO POINT PINOS TO 10 NM- 303 AM PDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ PZZ575-161815- /O.EXT.KMTR.SC.Y.0236.000000T0000Z-110417T1600Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 303 AM PDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-161815- /O.EXT.KMTR.SC.Y.0236.000000T0000Z-110417T1600Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 303 AM PDT SAT APR 16 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 1:42 PM PDT, 33 minutes earlier.
Area forecast discussion, Apr 15, 1:42 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
142 PM PDT FRI APR 15 2011
.DISCUSSION...AS OF 2 PM PDT FRIDAY...SLIGHT CHANCE FOR RAIN FAR
NORTHERN AREAS TONIGHT AND SATURDAY. BETTER CHANCE FOR MORE
WIDESPREAD RAINFALL SUNDAY NIGHT AND MONDAY.
THE WARM FRONT THAT BROUGHT LIGHT RAIN TO THE NORTHERN CWA BOUNDARY
EARLIER TODAY HAS LIFTED FARTHER NORTH. THAT BEING SAID...RAIN
CHANCES FOR THE NORTH BAY FOR THIS AFTERNOON AND THIS EVENING HAVE
BEEN REMOVED. JUST NOT IMPRESSED WITH THE OVERALL PRECIP PATTERN
FOR THIS AFTERNOON. PER THE LATEST AMSU PRECIPITABLE WATER THE BULK
OF THE MOISTURE REMAINS FOCUSED WELL TO THE NORTH NEAR CA/OR BORDER.
THE SOUTHERN TWO THIRDS OF THE CWA ARE EXPERIENCING RATHER PLEASANT
WEATHER WITH RELATIVELY LIGHT WINDS AND WALL TO WALL SUNSHINE.
SHORT TERM(TONIGHT-MONDAY)...
DESPITE THE DRIER THAN FORECAST TODAY PERIOD...STILL THINK THERE IS
A CHANCE FOR LIGHT RAIN OVER THE NORTH BAY TONIGHT. THE HIGH PWATS
FOCUSED AT CA/OR THIS AFTERNOON IS FORECAST TO GRADUALLY SLIP
SOUTHWARD TONIGHT WITH THE APPROACHING COLD FRONT. THAT BEING SAID...
THE FORECAST FROM BEFORE HAS NOT CHANGED AND WILL KEEP A CHANCE FOR
SOME LIGHT RAIN OVER PORTIONS OF THE N BAY. RAINFALL AMOUNTS
WILL BE A FEW HUNDREDTHS. LOCATIONS SOUTHWARD WILL REMAIN DRY WITH
INCREASING CLOUDS (THE STRATUS DECK CURRENTLY OFF THE COAST). ASIDE
FROM THE N BAY...MUCH OF THE FORECAST ARE WILL SEE DRY WEATHER WITH
INTERMITTENT CLOUDS THIS WEEKEND.
NEXT CHANCE FOR PRECIP WILL BE LATE SUNDAY INTO MONDAY AS AN UPPER
LEVEL TROUGH SWINGS INTO THE PAC NW. THIS SYSTEM APPEARS (AT LEAST
ON THE MODELS) TO BE BETTER ORGANIZED WITH BETTER PRECIP CHANCES.
CURRENT FORECAST WILL HAVE RAIN DEVELOPING OVER THE N BAY SUNDAY
EVENING AND GRADUALLY SPREADING SOUTHWARD INTO MONDAY. RAIN WILL BE
POSSIBLE AS FAR SOUTH AS MONTEREY. RAINFALL AMOUNTS WILL ONCE AGAIN
BE RATHER LIGHT AND GENERALLY A TENTH OR LESS.
LONG TERM(TUESDAY-FRIDAY)...
OVERALL FLOW BECOMES ZONAL TO START OFF THE LONG TERM WITH
SEASONABLE AND DRY WEATHER. THE 12Z MODEL SUITE...INCLUDING THE
ENSEMBLES...CONTINUE TO BRING A WEAK SYSTEM THROUGH THE REGION MID-
WEEK...BUT IT APPEARS TO ALMOST FALL APART AS IT MOVES INLAND.
THEREFORE...WILL KEEP MUCH OF THE CWA DRY. OTHERWISE...SEASONABLE
TEMPERATURES WILL PREVAIL WITH SOME COOL OVERNIGHT LOW.
&&
.AVIATION...AS OF 11:05 AM FRIDAY MORNING...VFR CONDITIONS WILL
PREVAIL THROUGH THIS EVENING. A VERY SLIGHT CHANCE FOR SHOWERS
WILL BE POSSIBLE NEAR KSTS THIS EVENING...HOWEVER CONFIDENCE IS
LOW. WESTERLY WINDS INCREASE LATE THIS AFTERNOON INTO THE EVENING
HOURS AS THE SFO-SAC GRADIENT INCREASES TO JUST OVER +2.0 MB BETWEEN
00Z AND 03Z SATURDAY. OTHERWISE...STRATUS WILL BE POSSIBLE OVER ALL
TERMINALS...MAINLY AFTER 06Z SATURDAY AS THE GFS AND NAM SHOW
INCREASING BL MOISTURE.
VICINITY OF KSFO...VFR CONDITIONS THROUGH AT LEAST 03Z SATURDAY.
WESTERLY WINDS WILL INCREASE AROUND 22Z...WITH SPEEDS NEARING 15
KT. STRATUS WILL BE POSSIBLE AFTER 03Z SATURDAY AND LAST THROUGH
THE LATE MORNING HOURS. CONFIDENCE IS LOW...HOWEVER THE NAM AND GFS
BOTH INDICATE BL MOISTURE INCREASING SIGNIFICANTLY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS WILL PREVAIL THROUGH AT
LEAST 04Z SATURDAY. MVFR CIGS AROUND 2000 FEET OR BELOW WILL BE
POSSIBLE FOR MUCH OF THE OVERNIGHT HOURS INTO SATURDAY MORNING.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM.
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
&&
PUBLIC FORECAST: MM
AVIATION/MARINE: RILEYNearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.